Alert archive / Oklahoma / Red Flag Warnings in 2011

Red Flag Warning 19, NWS Norman, OK

April 13, 201129 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Apr 13, 2011, 3:58 PM CDT for 29 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 14, 2011, 10:00 AM CDT. It was in force for 11 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 13, 2011, 3:58 PM CDT (20:58 UTC)
In effect from
Apr 14, 2011, 10:00 AM CDT
Expired
Apr 14, 2011, 9:00 PM CDT
In force
11 hr
Issued by
NWS Norman, OK
All 37 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 69 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 3:50 PM CDTHAIL 11 Sw Davis, OK
Apr 14, 4:00 PM CDTHAIL 2N Davis, OKTHE HAIL WAS REPORTED ON THE NORTH SIDE OF TOWN
Apr 14, 4:21 PM CDTHAIL 1.25Hickory, OK
Apr 14, 4:30 PM CDTHAIL 4.25Sulphur, OKMAINLY QUARTER SIZED HAIL WITH A FEW SOFTBALL SIZED PIECES. REPORT RELAYED VIA SULPHUR POLICE DEPARTMENT.
Apr 14, 5:00 PM CDTHAIL 13 W Overbrook, OKPUBLIC REPORT OF QUARTER SIZED HAIL.
Apr 14, 5:07 PM CDTHAIL 1.752 S Sulphur, OK
Apr 14, 7:05 PM CDTHAIL 1.75Davis, OK
Apr 14, 7:40 PM CDTTORNADOLake Of The Arbuckles, OKDELAYED REPORT RELAYED THROUGH KFOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2692 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WWUS84 KOUN 132058
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT WED APR 13 2011

...EXTREME WILDFIRE POTENTIAL THURSDAY...

.ON THURSDAY...A DRYLINE WILL MOVE EAST ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS. STRONG WINDS... LOW HUMIDITY...
AND HOT TEMPERATURES WILL COMBINE TO INCREASE THE WILDFIRE
POTENTIAL WEST OF THE DRYLINE. A COLD FRONT WILL MOVE ACROSS THE
REGION THURSDAY NIGHT SHIFTING WINDS TO THE NORTHWEST MAKING
FIREFIGHTING EFFORTS OF ANY ONGOING FIRES DIFFICULT.

OKZ021>023-033>038-044-TXZ083>090-140500-
/O.UPG.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/
/O.NEW.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/
/O.CON.KOUN.FW.W.0018.000000T0000Z-110414T0100Z/
BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
358 PM CDT WED APR 13 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY FOR
FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH AT 20 TO 30 MPH THIS AFTERNOON WITH HIGHER GUSTS.
  ON THURSDAY...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS
  ABOVE 40 MPH.

* HUMIDITY...15 TO 20 PERCENT THIS AFTERNOON. 5 TO 10 PERCENT ON
  THURSDAY.

* TEMPERATURE...MIDDLE TO UPPER 80S THIS AFTERNOON. UPPER 80S TO
  AROUND 90 ON THURSDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ009-010-014>018-024-027-039-045-140500-
/O.CON.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/
ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-
CANADIAN-GRADY-STEPHENS-JEFFERSON-
358 PM CDT WED APR 13 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* WIND...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS
  OVER 40 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...UPPER 70S TO MID 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
4 follow-up statements
748 
WWUS84 KOUN 140207
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CDT WED APR 13 2011

...EXTREME WILDFIRE POTENTIAL THURSDAY...

.ON THURSDAY...A DRYLINE WILL MOVE EAST ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS. STRONG WINDS... LOW HUMIDITY...
AND HIGH TEMPERATURES WILL COMBINE TO INCREASE THE WILDFIRE
POTENTIAL WEST OF THE DRYLINE. A COLD FRONT WILL MOVE ACROSS THE
REGION THURSDAY NIGHT SHIFTING WINDS TO THE NORTHWEST MAKING
FIREFIGHTING EFFORTS OF ANY ONGOING FIRES DIFFICULT.

OKZ021>023-033>038-044-TXZ083>090-141015-
/O.CON.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/
BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
907 PM CDT WED APR 13 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY FOR SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS...

* WIND...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS ABOVE
  40 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURE...UPPER 80S TO AROUND 90.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ005>007-011-012-019-025-028-029-040-041-046-141015-
/O.EXA.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/
WOODS-ALFALFA-GRANT-MAJOR-GARFIELD-LOGAN-OKLAHOMA-MCCLAIN-
CLEVELAND-GARVIN-MURRAY-CARTER-
907 PM CDT WED APR 13 2011

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING 

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

* WIND...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS OVER 
  40 MPH. 

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...UPPER 70S TO MID 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ009-010-014>018-024-027-039-045-141015-
/O.CON.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/
ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-
CANADIAN-GRADY-STEPHENS-JEFFERSON-
907 PM CDT WED APR 13 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* WIND...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS OVER 
  40 MPH. 

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...UPPER 70S TO MID 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.
&&

$$
187 
WWUS84 KOUN 140904
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
404 AM CDT THU APR 14 2011

...EXTREME WILDFIRE POTENTIAL TODAY...

.A DRYLINE WILL MOVE EAST ACROSS PORTIONS OF OKLAHOMA AND WESTERN
NORTH TEXAS TODAY. STRONG WINDS... LOW HUMIDITY... AND HIGH
TEMPERATURES WILL COMBINE TO INCREASE THE WILDFIRE POTENTIAL WEST
OF THE DRYLINE. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY
NIGHT SHIFTING WINDS TO THE NORTHWEST MAKING FIREFIGHTING EFFORTS
OF ANY ONGOING FIRES DIFFICULT.

OKZ005>007-009>012-018-019-141015-
/O.CAN.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/
WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-KINGFISHER-
LOGAN-
404 AM CDT THU APR 14 2011

...FIRE WEATHER WATCH IS CANCELLED FOR NORTHERN AND PARTS OF
CENTRAL OKLAHOMA... 

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH.

DESPITE WARM TEMPERATURES AND GUSTY WINDS... HUMIDITIES ARE
EXPECTED TO REMAIN ABOVE 20 PERCENT TODAY.

$$

OKZ014>017-024-025-027>029-039>041-045-046-141715-
/O.UPG.KOUN.FW.A.0020.110414T1500Z-110415T0200Z/
/O.EXA.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-
CLEVELAND-STEPHENS-GARVIN-MURRAY-JEFFERSON-CARTER-
404 AM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR PARTS OF WEST CENTRAL... CENTRAL... AND SOUTH
CENTRAL OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING.

* WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO ABOVE 40
  MPH POSSIBLE.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...MID 70S TO LOW 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT. 
&&


$$

OKZ050-141715-
/O.EXA.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/
LOVE-
404 AM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR PARTS OF SOUTH CENTRAL OKLAHOMA... 

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING.

* WIND...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS AROUND 40
  MPH POSSIBLE.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...LOW TO MID 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ021>023-033>038-044-TXZ083>090-141715-
/O.CON.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/
BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
404 AM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR PARTS OF WESTERN OKLAHOMA AND ALL OF
WESTERN NORTH TEXAS... 

* WIND...SOUTHWEST TO WEST WINDS AT 20 TO 35 MPH WITH GUSTS
  ABOVE 40 MPH POSSIBLE.

* HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURE...MID 80S TO AROUND 90.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
507 
WWUS84 KOUN 141204
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
704 AM CDT THU APR 14 2011

...EXTREME WILDFIRE POTENTIAL TODAY...

.A DRYLINE WILL MOVE EAST ACROSS PORTIONS OF OKLAHOMA AND WESTERN
NORTH TEXAS TODAY. STRONG WINDS... LOW HUMIDITY... AND HIGH
TEMPERATURES WILL COMBINE TO INCREASE THE WILDFIRE POTENTIAL WEST
OF THE DRYLINE. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY
NIGHT SHIFTING WINDS TO THE NORTHWEST MAKING FIREFIGHTING EFFORTS
OF ANY ONGOING FIRES DIFFICULT.

OKZ014>017-021>025-027>029-033>041-044>046-050-TXZ083>090-142100-
/O.CON.KOUN.FW.W.0019.110414T1500Z-110415T0200Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-CANADIAN-
OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-
LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
704 AM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR PARTS OF WESTERN... CENTRAL... AND SOUTHERN OKLAHOMA... AND ALL
OF WESTERN NORTH TEXAS... 

* WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO ABOVE 
  40 MPH POSSIBLE. 

* HUMIDITY...5 TO 20 PERCENT.

* TEMPERATURE...MID 70S TO AROUND 90.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT. 
&&

$$
434 
WWUS84 KOUN 142034
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CDT THU APR 14 2011

...EXTREME WILDFIRE POTENTIAL THIS AFTERNOON AND FRIDAY...

.A DRYLINE HAS MOVED EAST ACROSS PORTIONS OF OKLAHOMA AND WESTERN
NORTH TEXAS TODAY. STRONG WINDS... LOW HUMIDITY... AND HIGH
TEMPERATURES HAVE COMBINED TO INCREASE THE WILDFIRE POTENTIAL WEST
OF THE DRYLINE. A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT
SHIFTING WINDS TO THE NORTHWEST MAKING FIREFIGHTING EFFORTS AT ANY
ONGOING FIRES DIFFICULT.

OKZ011-012-018-019-150200-
/O.EXA.KOUN.FW.W.0019.000000T0000Z-110415T0200Z/
MAJOR-GARFIELD-KINGFISHER-LOGAN-
334 PM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO ABOVE 35 MPH
  POSSIBLE.

* HUMIDITY...5 TO 20 PERCENT.

* TEMPERATURE...MID 70S TO AROUND 90.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT. 

&&

$$

OKZ014-016-021>023-033>038-044-TXZ083>090-150330-
/O.NEW.KOUN.FW.A.0021.110415T1600Z-110416T0200Z/
/O.CON.KOUN.FW.W.0019.000000T0000Z-110415T0200Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-
KNOX-BAYLOR-ARCHER-CLAY-
334 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. THE RED FLAG WARNING FOR THIS AFTERNOON IS STILL IN EFFECT.

* WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO ABOVE 35
  MPH THIS AFTERNOON. NORTHWEST AT 30 TO 40 MPH WITH GUSTS
  EXCEEDING 50 MPH ON FRIDAY.

* HUMIDITY...5 TO 20 PERCENT THIS AFTERNOON. 10 TO 20 PERCENT FRIDAY.

* TEMPERATURE...MID 70S TO LOW 90S THIS AFTERNOON. MID 60S TO MID
  70S FRIDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT. 
MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ015-017-024-025-027>029-039>041-045-046-050-150200-
/O.CON.KOUN.FW.W.0019.000000T0000Z-110415T0200Z/
DEWEY-BLAINE-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-STEPHENS-
GARVIN-MURRAY-JEFFERSON-CARTER-LOVE-
334 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO ABOVE 
  35 MPH POSSIBLE. 

* HUMIDITY...5 TO 20 PERCENT.

* TEMPERATURE...MID 80S TO AROUND 90.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:24 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 13, 3:24 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CDT WED APR 13 2011

.DISCUSSION...
UPPER TROUGH ALONG WEST COAST WILL APPROACH THE SOUTHERN PLAINS
TONIGHT INTO THURSDAY.  MODELS SIMILAR IN DEVELOPING CLOSED LOW
OVER KANSAS THURSDAY AFTERNOON/EVENING. MEANWHILE...FRONTAL
BOUNDARY ACROSS OK PANHANDLE/NORTHWEST OK WILL MAKE SOME PROGRESS
TO THE SOUTHEAST TODAY BUT WILL STALL TONIGHT AS SURFACE LOW
DEEPENS ACROSS TEXAS PANHANDLE.

WILDFIRE AND SEVERE STORM CONCERNS WILL INCREASE BY THURSDAY
AFTERNOON. DRYLINE IS FORECAST TO APPROACH I-35 CORRIDOR BY
20-21Z. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR SUPERCELL
STORMS WITH LARGE HAIL AND PERHAPS TORNADOES. WILL BE INTERESTING
TO SEE HOW HRRR AND LOCAL WRF HANDLE CONVECTIVE TRENDS TOMORROW.
EXTREME WILDFIRE CONDITIONS WILL DEVELOP BEHIND THE DRYLINE
THURSDAY AFTERNOON. WILL LIKELY UPGRADE THURSDAY'S FIRE WEATHER
WATCH TO A RED FLAG WARNING...ESPECIALLY ACROSS SOUTHWEST 1/4 OF
FA AND LEAVE REST AS A WATCH.

STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT THURSDAY NIGHT INTO
FRIDAY. WILL LIKELY NEED A WIND ADVISORY AND A RED FLAG WARNING FOR
PARTS OF THE AREA ON FRIDAY. TEMPERATURES FOR A RED FLAG WARNING
MAY BE HARDER TO COME BY FRIDAY...BUT SOUTHERN HALF OF AREA SHOULD
REACH UPPER 60S TO LOWER 70S.

WINDS WILL DIMINISH QUICKLY FRIDAY EVENING/NIGHT.  THIS WILL ALLOW
TEMPS TO APPROACH THE FREEZING MARK BY SATURDAY MORNING.
NORTHERN AND PARTS OF WESTERN OK MAY BE MORE LIKELY TO SEE
FREEZING TEMPS SAT AM.

TEMPERATURES WILL WARM GOING INTO SUNDAY WITH ANOTHER FRONT EXPECTED
AROUND TUESDAY. WILL MAINTAIN SLIGHT POPS FOR MONDAY INTO TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  57  86  48  67 /  10  20  10  10
HOBART OK         53  81  49  69 /  10  10  10  10
WICHITA FALLS TX  61  89  48  76 /  10  10  10   0
GAGE OK           48  70  42  67 /  10  10  10  10
PONCA CITY OK     55  82  44  62 /  10  30  60  20
DURANT OK         61  82  51  70 /  10  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR OKZ009-010-014>018-024-027-039-045.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ021>023-
     033>038-044.

     RED FLAG WARNING FROM 10 AM TO 9 PM CDT THURSDAY FOR OKZ021>023-
     033>038-044.

TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>090.

     RED FLAG WARNING FROM 10 AM TO 9 PM CDT THURSDAY FOR TXZ083>090.

&&
Hazardous weather outlook, Apr 13, 11:46 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1146 AM CDT WED APR 13 2011

OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1146 AM CDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT.

DISCUSSION...
AN ISOLATED THUNDERSTORM OR TWO MAY DEVELOP LATE TONIGHT AS MOISTURE
MOVES NORTH TOWARD THE AREA. HOWEVER... SEVERE WEATHER IS NOT
EXPECTED DUE TO THE MINIMAL AMOUNT OF AVAILABLE INSTABILITY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
MODERATE SOUTH WINDS... LOW HUMIDITY AND DRY VEGETATION WILL AGAIN
RESULT IN VERY HIGH TO EXTREME WILDFIRE POTENTIAL THIS AFTERNOON.
SEE THE RED FLAG WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND EARLY EVENING...MAINLY NEAR AND EAST OF INTERSTATE 35. THE
STORMS ARE EXPECTED TO OCCUR AHEAD OF A DRYLINE THAT WILL PUSH INTO
CENTRAL OKLAHOMA IN THE AFTERNOON IN RESPONSE TO A STRONG UPPER
LEVEL STORM SYSTEM MOVING THROUGH THE CENTRAL AND SOUTHERN PLAINS.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY AND
TUESDAY.

OTHER HAZARDOUS WEATHER...
ALTHOUGH DRY AND BREEZY WEATHER WILL KEEP THE WILDFIRE POTENTIAL
VERY HIGH TO EXTREME THROUGH MUCH OF THE WEEK... FIRE WEATHER
CONDITIONS WILL BE OF GREATEST CONCERN ON THURSDAY MAINLY WEST OF
INTERSTATE 35. SEE THE LATEST FIRE WEATHER WATCH PRODUCT FOR
ADDITIONAL DETAILS. THOUGH TEMPERATURES WILL COOL RELATIVE TO
THURSDAY...STRONG NORTHWEST WINDS AND LOW HUMIDITY BEHIND A COLD
FRONT MAY LEAD TO EXTREME WILDFIRE POTENTIAL ON FRIDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.

In the hours before

Local storm report, Apr 13, 10:28 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1028 AM CDT WED APR 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     WILDFIRE         7 NE INDIAHOMA          34.69N 98.66W
04/13/2011                   COMANCHE           OK   EMERGENCY MNGR

            A WILDFIRE NEAR THE WICHITA MOUNTAINS WILDLIFE REFUGE HAS
            CONSUMED APPROXIMATELY 2000 ACRES AND IS UNCTONTAINED AT
            THIS TIME.

&&

MA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:27 AM CDTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 27 more25 hr
Apr 13, 11:19 AM CDTRed Flag WarningOUNBeckham, Caddo, Comanche, Cotton, Greer, Harmon and 4 more9 hr

Nearby

Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.